Missouri, 2011

Damaging Winds in Missouri, June 18, 2011

June 18, 2011 · NWS LSX · 11 events in 8 counties and zones

Thunderstorm complex developed along a warm front over the forecast area. There were several reports of damaging winds and flash flooding with these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Thunderstorm complex developed along a warm front over the forecast area. There were several reports of damaging winds and flash flooding with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 17, 11:41 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 17, 11:41 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT SAT JUN 18 2011

.UPDATE...
/934 PM CDT FRI JUN 17 2011/

THUNDERSTORM DEVELOPMENT HAS BEEN SUPPRESSED SO FAR THIS EVENING
BY WEAK SUBSIDENCE IN WAKE OF MCS EARLIER TODAY. TOP AND SGF 00Z
SOUNDINGS SHOWED A DECENT CAP AROUND 650MB. THINK THIS WILL CHANGE
THE NEXT FEW HOURS AS SHORTWAVE TROUGH NOW OVER EASTERN OK MOVES
NORTHEASTWARD. RUC AND OTHER MODELS CONTINUE TO SHOW LOW LEVEL
MOISTURE CONVERGENCE INCREASING ACROSS CENTRAL MISSOURI INTO
SOUTHERN ILLINOIS BY 06Z ON THE NOSE OF A BROAD 40KT LOW LEVEL
JET. THIS CONVERGENCE WILL SHIFT ESEWD THROUGH THE NIGHT...SO HAVE
INCREASED POPS TO LIKELY OVER MUCH OF THE SOUTHERN TWO-THIRDS OF
THE CWA. DEVELOPING MCS WILL LIKELY MOVE ALONG WARM FRONT NOW
EXTENDING ALONG A EMP-VIH-CGI LINE.  MUCAPES WILL REMAIN NEAR 2000
J/KG AND EFFECTIVE SHEAR AROUND 30KTS...SO THERE MAY STILL BE A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
OVERNIGHT. THE STORMS WILL ALSO HAVE VERY HEAVY RAINFALL RATES
WITH PWATS NEAR 2 INCHES AND DEEP WARM CLOUD LAYERS.

BRITT

&&

.DISCUSSION...
/314 PM CDT FRI JUN 17 2011/

THIS WILL BE A SHORTENED DISCUSSION THIS AFTERNOON AS WE ARE
DEALING WITH THE EXITING MCS.

MCS COMPLEX DEVELOPED OVER CENTRAL MO THIS MORNING AND CHARGED
EASTWARD ACROSS FORECAST AREA WITH SOME SCATTERED SEVERE WEATHER
REPORTS.

AS FOR THIS WEEKEND...MODELS CONTINUE TO BE ALL OVER THE PLACE WITH
THIS SYSTEM AND EXACT LOCATION OF WHERE STORMS DEVELOP. WILL GO WITH
A BLEND OF THE MODELS.

SOME SCATTERED STORMS STILL POSSIBLE THIS EVENING IN WAKE OF
MCS...BUT STILL EXPECT ANOTHER MCS TO DEVELOP ON NOSE OF LOW LEVEL
JET...BUT NOT SURE OF EXACT LOCATION. NAM HAS IT DEVELOP OVER
SOUTHWEST MO WHILE GFS/RUC ARE SLIGHTLY FURTHER TO THE NORTH TOWARDS
CENTRAL MO. FOR NOW WILL KEEP BEST CHANCES ALONG AND NORTH OF I-70
AFTER 06Z.

ON SATURDAY...WILL SEE SOME LINGERING STORMS...SLOWLY EXITING BY
MIDDAY...WITH MOST OF THE AREA SEEING DRY CONDITIONS FOR THE
AFTERNOON HOURS. HIGH TEMPS WILL DEPEND ON CLOUD COVER...STORMS AND
WHERE ACTIVITY MOVES THROUGH. FOR NOW HAVE HIGHS IN THE UPPER 80S TO
LOW 90S.

WITH WARM FRONT LINGERING OVER SOUTHERN MO...EXPECT ANOTHER MCS TO
DEVELOP SATURDAY NIGHT AND SLIDE ACROSS NORTHERN HALF OF MO AND INTO
IL. THIS SYSTEM TO EXIT ON SUNDAY MORNING...WITH WARM FRONT FINALLY
MAKING A PUSH TO THE NORTH AS MAIN AREA OF LOW PRESSURE STRENGTHENS
OVER KS AND LIFTS NORTHWARD A BIT...PUTTING FORECAST AREA IN WARM
SECTOR. SO WILL SEE TEMPS IN THE LOW TO MID 90S SUNDAY AND MONDAY
WITH HEAT INDICES APPROACHING 100 AT TIMES.

AS FOR EXTENDED...NO MAJOR CHANGES FROM YESTERDAY AS MAIN WEATHER
SYSTEM BEGINS TO APPROACH THE AREA WITH STORMS ON THE INCREASE OVER
NORTHWESTERN MO MONDAY NIGHT WITH BEST CHANCES IN OUR AREA TUESDAY
THROUGH WEDNESDAY NIGHT BEFORE COMING TO AN END AS COLD FRONT EXITS
THE REGION. TEMPS TO DROP BACK TO NEAR NORMAL FOR THE MIDDLE PART OF
NEXT WEEK...WITH EVEN SLIGHTLY BELOW NORMAL TEMPS FOR THE LAST PART
OF THE WORK WEEK.

BYRD

&&

.AVIATION...
/1227 AM CDT SAT JUN 18 2011/

THUNDERSTORMS REMAIN THE PRIMARY PROBLEM FOR TONIGHT. CLUSTER OF
STORMS OVER WEST CENTRAL ILLINOIS IS SAGGING SLOWLY SOUTH-
SOUTHEAST AND WILL CONTINUE TO AFFECT AREAS OF SOUTHWEST ILLINOIS
FOR THE NEXT FEW HOURS. IN THE MEAN TIME...ANOTHER COMPLEX OF
STORMS IS GETTING ORGANIZED OVER EASTERN KANSAS AND IT LOOKS LIKE
THIS COMPLEX SHOULD CONTINUE MOVING EAST TONIGHT...EVENTUALLY
AFFECTING CENTRAL AND EASTERN MISSOURI BETWEEN 09Z AND 13Z. TRENDS
AFTER 13Z ARE UNCERTAIN AND WILL BE WHOLLY DEPENDENT ON HOW
STORMS DEVELOP AND MOVES ACROSS THE AREA.

SPECIFICS FOR KSTL...

THINK THE COMPLEX OF THUNDERSTORMS OVER SOUTHWEST ILLINOIS WILL
SKIRT EAST OF THE TERMINAL...BUT THE SECOND COMPLEX OF STORMS OVER
EASTERN KANSAS IS PICKING UP SPEED AND GETTING BETTER ORGANIZED.
THINK THIS WILL BE THE MAIN THREAT AT LAMBERT TONIGHT...MOST
LIKELY AFTER 10Z. UNTIL THEN...WIDELY SCATTERED THUNDERSTORMS WILL
CONTINUE TO DRIFT IN THE VICINITY OF THE TERMINAL. FORECAST TRENDS
AFTER 13Z-14Z ARE VERY UNCERTAIN AND ARE DEPENDENT ON HOW THE
STORMS AFFECT THE AREA THIS MORNING.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 17, 8:40 PM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT FRI JUN 17 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
940 PM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA TONIGHT. A FEW OF
THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...
THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS.

MAJOR RIVER FLOODING IS OCCURRING AT POINTS ON THE MISSISSIPPI
RIVER NORTH OF ST LOUIS. PLEASE SEE THE MISSISSIPPI RIVER FLOOD
STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH
SATURDAY NIGHT...AND A FEW OF THESE STORMS MAY BE SEVERE.  BY
SUNDAY...THE CHANCE OF STORMS WILL SHIFT INTO NORTHERN MISSOURI
AND CENTRAL ILLINOIS.

THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN EARLY
TUESDAY MORNING THROUGH WEDNESDAY NIGHT AS A COLD FRONT PUSHES
INTO THE MISSISSIPPI VALLEY.

MAJOR RIVER FLOODING IS FORECAST TO CONTINUE AT POINTS ON THE
MISSISSIPPI RIVER NORTH OF ST LOUIS. MAJOR RIVER FLOODING IS
FORECAST TO BEGIN ON THE ILLINOIS RIVER AT HARDIN LATE FRIDAY
NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NECESSARY TONIGHT.

BRITT

In the hours before

Local storm report, Jun 18, 12:22 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND DMG     8 W VIRDEN              39.50N  89.92W
06/18/2011                   MACOUPIN           IL   AMATEUR RADIO

            TREE LIMBS DOWN...NO SIZE AVAILABLE AT THIS TIME.

&&

CARNEY
Special weather statement, Jun 18, 12:44 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
144 AM CDT SAT JUN 18 2011

ILZ059-060-064-065-180730-
BOND IL-FAYETTE IL-MACOUPIN IL-MONTGOMERY IL-
144 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOND...FAYETTE...
MONTGOMERY AND MACOUPIN COUNTIES UNTIL 230 AM CDT...

AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARLINVILLE TO
RAYMOND TO HERRICK...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LITCHFIELD...
  GILLESPIE...
  HILLSBORO...
  VANDALIA...
  RAMSEY...
  WRIGHTS CORNER...
  BENLD...
  TAYLOR SPRINGS...
  MOUNT OLIVE...
  ST. ELMO...
  COFFEEN...
  BROWNSTOWN...
  VAN BURENSBURG...
  SORENTO...
  WOBURN...
  MULBERRY GROVE...
  IRVING...
  BUTLER...
  HORNSBY...
  BAYLE CITY...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, Jun 18, 1:02 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 AM CDT SAT JUN 18 2011

MOZ041-042-047>051-059-180915-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-GASCONADE MO-
INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY
202 AM CDT SAT JUN 18 2011

...INTENSE THUNDERSTORMS TAKING AIM ON MID MISSOURI EARLY THIS
MORNING...

A COMPLEX OF STRONG THUNDERSTORMS IS CURRENTLY MOVING THROUGH WEST
CENTRAL MISSOURI. AT THEIR CURRENT SPEED...THIS COMPLEX WILL
ARRIVE IN MID MISSOURI...AND THE CALIFORNIA...COLUMBIA...JEFFERSON
CITY...MEXICO...FULTON...AND LINN AREAS BETWEEN 3 AM AND 5 AM.
STRONG WINDS IN EXCESS OF 40 MPH...AS WELL AS TORRENTIAL
RAINS...CAN BE EXPECTED WITH THESE STORMS.

ANYONE INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE HEADING FOR SAFE
SHELTER IN A STURDY...PERMANENT STRUCTURE.

TRUETT
Special weather statement, Jun 18, 1:23 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT SAT JUN 18 2011

ILZ059-060-180800-
MACOUPIN IL-MONTGOMERY IL-
223 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY AND EASTERN
MACOUPIN COUNTIES UNTIL 300 AM CDT...

AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF RAYMOND...OR 7 MILES NORTH
OF LITCHFIELD...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LITCHFIELD...
  HILLSBORO...
  NOKOMIS...
  RAYMOND...
  TAYLOR SPRINGS...
  WITT...
  HONEY BEND...
  HARVEL...
  BUTLER...
  IRVING...
  COALTON...
  WENONAH...
  CHAPMAN...
  FILLMORE...
  OHLMAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, Jun 18, 1:31 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
231 AM CDT SAT JUN 18 2011

ILZ065-180800-
FAYETTE IL-
231 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 300
AM CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...OR 14 MILES SOUTHEAST OF NOKOMIS...
MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWNSTOWN...
  WRIGHTS CORNER...
  ST. ELMO...
  AVENA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, Jun 18, 1:57 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 AM CDT SAT JUN 18 2011

ILZ060-065-180845-
FAYETTE IL-MONTGOMERY IL-
257 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 345 AM CDT...

AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COFFEEN...OR 8 MILES EAST OF HILLSBORO.  A
SECOND STRONG THUNDERSTORM WAS NEAR LITCHFIELD.  BOTH OF THESE
STORMS MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANDALIA...
  VAN BURENSBURG...
  RAMSEY...
  BROWNSTOWN...
  WRIGHTS CORNER...
  ST. ELMO...
  BINGHAM...
  BAYLE CITY...
  SHAFTER...
  AVENA...
  ST. JAMES...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT

The radar

The Pleasant Hill radar (KEAX), 130 km away, was scanning. The volume nearest the first event began at 08:18 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Moniteau

When
June 18, 2:20 AM CST
Where
Moniteau County, Tipton
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.650, -92.780

Thunderstorm winds blew down a large tree and took part of the roof off of a metal outbuilding.

Thunderstorm Wind, Boone

When
June 18, 2:45 AM CST
Where
Boone County, Columbia
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.950, -92.330

Thunderstorm wind blew down two trees onto a house, causing moderate damage.

Thunderstorm Wind, Boone

When
June 18, 3:02 AM CST
Where
Boone County, 0.52 mi ESE of Hallsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.117, -92.221

Thunderstorm winds blew down several power lines.

Thunderstorm Wind, Callaway

When
June 18, 3:15 AM CST
Where
Callaway County, 1.83 mi NE of Fulton Arpt to Fulton
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.849, -91.976

Thunderstorm winds blew down several trees and power lines in town. One tree fell onto an unoccupied car at Westminster College.

Thunderstorm Wind, Audrain

When
June 18, 3:30 AM CST to 3:35 AM CST
Where
Audrain County, 0.72 mi SSE of Rush Hill to 0.85 mi SE of Laddonia
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.210, -91.725

Thunderstorm winds blew down several large trees and a few power lines. One of the trees fell onto an unoccupied fifth wheel camper in Rush Hill destroying it. Two unoccupied vehicles in Laddonia suffered moderate damage from fallen tree limbs.

Thunderstorm Wind, Montgomery

When
June 18, 3:40 AM CST to 3:43 AM CST
Where
Montgomery County, Montgomery City to 1.66 mi S of New Florence
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.970, -91.500

Thunderstorm winds blew over two semis on Interstate 70 near New Florence. Also, numerous trees and several power lines were blown down on Highway 19 between Montgomery City and Interstate 70. No injuries were reported.

Thunderstorm Wind, Marion

When
June 18, 4:00 AM CST
Where
Marion County, 6.89 mi S of Warren
Measured
61 kt (70 mph) estimated gust
Injuries
3 direct, 0 indirect
Reported by
Fire Department/Rescue
Coordinates
39.672, -91.795

Thunderstorm winds blew a mobile home off its foundation and destroyed it. Three people were in the mobile home at the time, two adults and one infant. All three suffered only minor injuries.

Thunderstorm Wind, Monroe

When
June 18, 4:05 AM CST
Where
Monroe County, Monroe City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.650, -91.730

Thunderstorm winds blew down several large trees in town.

Thunderstorm Wind, St. Charles

When
June 18, 4:20 AM CST to 4:25 AM CST
Where
St. Charles County, Flint Hill to 2 mi NNE of Josephville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.850, -90.870

Thunderstorm winds blew down numerous large tree limbs in Flint Hill. Also, several large oak trees were either uprooted or snapped off on a farm about 2 miles northwest of St. Paul.

Thunderstorm Wind, St. Charles

When
June 18, 4:35 AM CST
Where
St. Charles County, 1 mi N of O Fallon to 2.43 mi N of Ft Zumwalt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.815, -90.700

Thunderstorm winds blew down several large tree limbs and a large tree. One of the large tree limbs landed on an unoccupied pickup truck causing moderate damage.

Thunderstorm Wind, St. Charles

When
June 18, 5:00 AM CST
Where
St. Charles County, 3.58 mi NNE of Orchard Farm
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
38.929, -90.427

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330784, 330785, 331125, 331126, 331403, 331127, 331129, 331128, 331131, 331138, 331139.